Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KK

PPL ON ACCUTANE/WAS ON ACCUTANE.

I've decided to make an appointment with my derm and do accutane.It's long enough.I'm inspired by everyone here who made a move.

Anyway,besides taking the pill,what do you do for your skincare regimen?

I'll definitely ask the derm about what I gotta do but I wanna hear about yawl's regimen too.

Just wash and moisturize? With what? Recommendations etc?

Thanks.SCREW ACNE! [-(

Share this post


Link to post
Share on other sites

When I was on Accutane, I just washed my face and moisturized-A LOT OF MOISTURIZER. In fact, I recommend you have a small bottle handy, maybe even a mirror, so that you can reapply it. I had to reapply moisturizer several times a day because my skin just peeled so much-it looked like I had dandruff on my face or something. Use some kind of chapstick for your lips cuz it will dry out and maybe even bleed a bit. On a side note, it doesn't hurt to have a box of tissues handy-ya never know when your nose will start bleeding.

Share this post


Link to post
Share on other sites

Anyone else have not experienced such extremities as our friend plateau here?

Share this post


Link to post
Share on other sites

I have not experienced any real side affects. no dryness, i wash my face once a day with cetaphil and moisturize once a day. once in a while i will be a little dry but not significantly.

Share this post


Link to post
Share on other sites

"KK"

Skin is very sensitive on Accutane I recomend Cetaphil or Neutrogena Extra Gentle Cleanser twice daily I used the Neutrogena one myself and it was fine!

Share this post


Link to post
Share on other sites

the only things I will be using whilst on Roaccutane will be Clinique Anti-Blemish soap, and a LOAD of moisturiser and lip moisturiser.

I think using BP whilst using Roaccutane will dry me out too much.

Share this post


Link to post
Share on other sites

I've experimented with a few and this is pretty much all I'm doing.

Shower every morning, nothing really needed. Shave and then use some standard sorbelene if the skin is feeling extra dry, but rarely happens.

Cetaphil (with Clindamycin 1%) from dermo once I get home, get all the dirt and crud out from the skin I might have picked up.

Regular lip balm all day. This is probably the most uncomfortable aspect but I guess it varies. I use Vaseline 15+ in a tube, but use whatever is around your neck of the woods, with good sunscreen protection.

This is what's worked for me.

rahrah!

Share this post


Link to post
Share on other sites

I went on accutane when I was 18.

Side effects:

Headaches

Chapped lips

Itchy, dry skin

Bloody noses

Results:

Priceless. : )

Definitly keep on hand lip balm, preferably something medicated like Carmex. Doesn't taste great but gets the job done. I'd have two different lotions. One for the face that's very gentle, and another for your hands/body.

For the face I suggest Nutraderm. Not to be confused with Nutragena. It comes in a rectanglar bottle with a pink label. You might need to hunt around to find it. For the hands/body I suggest Vaseline Creamy. Cheap'n'Good.

Drink lots of water. It'll help to keep your body hydrated from the inside out.

What ever you do DON'T:

-Use your old facial soap. If you've been washing your face with Dial or something similar it will probably be way too much for your skin to handle on accutane. Try Cetaphil, Dove, something gentle.

-Use a toner. Your skin will be really dried out already, and the toner will hurt.

Share this post


Link to post
Share on other sites

You should definitely not be using any other topical medications when you're on accutane! I repeat, do not use BP or any medicated soaps while on accutane. Accutane is the most powerful drug for inhibiting the sebaceous glands' ability to produce oil. Accutane makes your skin extremely sensitive to sunlight and topical medications. I know from my own experience in the past that over-medicating does not work. Do not get greedy. Take a shower in the morning and don't even wash your face with soap. Just take the pills and you will be fine.

Share this post


Link to post
Share on other sites

i am not sure if i am an exceptional or whatsoever . after usage of roaccutane , my face is keep on scarring and it seems like i have nth to do about it except moisturizing it . I can't undergo any cosmetic procedures at this point . My suggestion to those who ever thought of starting it is that try smoothbeam . if you have followed up closely with the posts , a lot of them do see a dramatic experience after 6 to 7 smoothbeam treatments . now i just think acnes dun matter much as soon as they never form scar .

Share this post


Link to post
Share on other sites

I'm 8 years post-accutane.

A couple of things that *really* helped during my treatment:

--a very thick moisturizier I got from my derm -- I think it was called Therapeutic something -- it made my dry skin go away!

--I totally didn't have time to cover the rest of my body in moisturizer every morning before school, so I used Dove body wash, which did the trick.

--blistex (not the stick -- the regular formula in the tube)

One thing I wish I had done during my treatment was to get a humidifier to go in my room -- would have helped with pretty much all of my symptoms.

-kristin

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×